Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 173, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 4, 2001, 2:44 PM EDT for Duval County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 4, 2001, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:00 PM EDT | Thunderstorm Wind | Jacksonville, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:50 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 4, 9:50 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT WED JUL 04 2001 SFC DATA SHOWED RIDGE AXIS HAS MOVED TO NEAR CENTRAL FL WITH LIGHT S TO SW FLOW OVER THE FA. TEMPS CLIMBING ABOVE THE 80 DEG MARK AND DEWPOINTS JUICY IN THE LOWER AND MID 70S. THE 12Z JAX SOUNDING SHOWS PWATER INCREASED TO ABOUT 1.95 INCHES...WITH MODIFIED CAPES RANGING FROM 2600-3300 J/KG AND LI/S CLOSE TO -6. 500 MB TEMPS STILL AROUND -7. WATER VAPOR IMAGES SHOW UPPER LEVEL LOW ELONGATED AND ROTATING WWD THROUGH PORTIONS OF CUBA WITH ASSCD UPPER TROUGH (NR 200 MB) EXTENDING TO ABOUT THE SE SECTION OF FA. THIS FEATURE ALONG TROPICAL WAVE AROUND 79W/80W (PER TWDAT) HAVE HELPED TO INCREASE MOISTURE OVER PORTIONS OF N FL. SHORTWAVE TROUGH ALSO TO THE N AND AMPLE MOISTURE EXPECTED TO DEVELOP LIKELY POPS OVER THE SE GA AREA...WITH LOWER POPS OVER THE N FL AREA. WEAK SW TO W FLOW WILL GIVE A FASTER PROGRESSION OF GULF SEA BREEZE. ATLC SEA BREEZE WILL ALSO BE ANOTHER TRIGGER FOR CONVECTION FOR THE NE FL COASTAL COUNTIES. GOOD LOW LEVEL MOISTURE SOMEWHAT LACKING IN OVER AREAS OVER N FL SO THIS COULD KEEP POPS IN THE SCT RANGE. FOR AN UPDATE...WILL MAKE A COUPLE OF MINOR CHANGES FOR MORNING WORDING AND BUMP UP HIGHS SLIGHTLY. MARINE...SW TO S WINDS LIGHT 5-10 KT. EXPECT SEA BREEZE TO BEGIN A LITTLE LATER THAN PREVIOUS DAYS GIVEN MORE W COMPONENT TO FLOW. LITTLE CHANGES ANTICIPATED. .JAX.*.. .FL...NONE. .GA...NONE. ARS
In the hours before
Special weather statement, Jul 4, 12:05 PM EDT, 2 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT WED JUL 4 2001 ...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO ACROSS THE AREA THIS AFTERNOON AND EVENING... ...CHANCE OF RIP CURRENTS THIS AFTERNOON... AFTERNOON HEATING ALONG WITH ADAQUATE MOISTURE AND ATMOSHPERIC INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL MOVE TOWARDS THE EAST AND NORTHEAST AROUND 10 MPH. LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING IS EXPECTED WITH THESE STORMS. SOME STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS OF AROUND 45 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING HOWEVER THEY ARE NOT EXPECTED TO BE WIDESPREAD OR PERSISTENT...THEREFORE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. ONSHORE WINDS ALONG THE COAST OF FLORIDA WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS ALONG THE AREA BEACHES. CHECK WITH LOCAL BEACH PATROL OR LIFEGUARDS ON CONDITIONS IF VENTURING INTO THE SURF. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. RAM
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.